Hail, Union
- When
- May 2, 10:40 AM CST
- Where
- Union County, 0.68 mi NE of Downsville
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 32.628, -92.413
A report of ping pong ball size hail that fell in Downsville was posted to social media.
An upper level trough traversed east across the Southern Plains on May 2nd, which reinforced a weak cold front southeast into portions of extreme Northeast Texas and Southwest Arkansas along the I-30 corridor by afternoon. Strong daytime heating contributed to ample air mass destabilization through the day across the warm and moist sector ahead of the front, with scattered severe thunderstorms…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level trough traversed east across the Southern Plains on May 2nd, which reinforced a weak cold front southeast into portions of extreme Northeast Texas and Southwest Arkansas along the I-30 corridor by afternoon. Strong daytime heating contributed to ample air mass destabilization through the day across the warm and moist sector ahead of the front, with scattered severe thunderstorms developing by midday through much of the afternoon across North Louisiana. These storms produced multiple reports of large hail and damaging winds, with locally heavy rainfall atop already saturated grounds resulting in flash flooding across portions of the region as well. While the severe threat diminished by late afternoon, flash flooding persisted through the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 9:31 AM CST, 1 hour 9 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1031 AM CDT Fri May 2 2025 ...New UPDATE... .UPDATE... Issued at 1026 AM CDT Fri May 2 2025 Tricky forecast today as outflow boundaries have muddled the confidence of convective coverage this morning/afternoon and will thus have a huge bearing on just how much severe weather we will see today. Outflow boundary/gravity wave merger continues to make steady progress south and east across Deep East Texas into Northern Louisiana with a few elevated showers north of this boundary. Best instability is obviously in advance of this boundary across the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into Northern/Eastern Louisiana and this is where a bulk of the HRRR/CAM output suggests convection will develop later today. For the update, have adjusted pops slightly, putting a little more weight on our southwestern and southern zones this afternoon. Also with the huge sucker hole in the cloud cover in the wake of the boundary across E TX, raised temperatures a few degrees and also across the warm sector. Update out shortly...13. && .SHORT TERM... (Friday through Saturday) Issued at 315 AM CDT Fri May 2 2025 The next 24 hours look to be quite active with one more round of severe weather expected before we finally see a reprieve through much of the upcoming weekend. Looking at current regional radar imagery, widespread strong to severe convection is ongoing just upstream across much of southern and central Oklahoma. The most recent hi-res CAM guidance suggests this convection will remain rather intense over the next few hours, but then begin to weaken as it approaches SE Oklahoma and McCurtain County toward daybreak. With that said, cannot completely rule out some of this convection holding together long enough to impact areas along the Ouachitas through mid to late morning. Moving toward midday into the afternoon, the associated cold front will continue to somewhat lag the earlier morning convection and in doing so, will allow for ample heating prior to fropa across the vast majority of our region. This destabilization will result in sfc-based CAPE values surging into the range of 3500-4500 J/kg near and south of I-30 while afternoon temperatures south of I-30 climb into the lower to mid 80s. Mid-level lapse rates will also average near 7 degrees C/km by this afternoon so look for rapid storm initiation by early to mid afternoon as the limited capping in place is quickly eroded with sfc heating ahead of the front and cooling aloft as the upper-level trough shifts overhead. Discrete storms well out ahead of the front will promote the development of large hail and damaging wind gusts, especially along and south of I-20. Meanwhile, a more linear complex of storms is likely to develop farther north closer to I-30 invof of the cold front and should present a primary threat of damaging winds. Given the lack of shear overall, the tornado threat is lower by comparison but certainly not out of the equation. Likewise, flash flooding may also be on the lower end of the threat scale but given our recent heavy rainfall across parts of the region, it will bear watching as well. By this evening, the severe threat should generally be confined across our SE half as the cold front begins to overtake our NW zones. Widespread convection will continue to shift SE with the front overnight, but the severe threat will gradually begin to wane closer to midnight and especially into the early morning hours on Saturday with more limited heating and instability by that time. The front will gradually clear our southeasternmost zones through late Saturday morning with convection eventually ending areawide around the midday timeframe. Post-frontal high temperatures will range from the mid to upper 70s on Saturday afternoon with much drier air also building into the region. /19/ && .LONG TERM... (Saturday Night through Friday) Issued at 315 AM CDT Fri May 2 2025 The remainder of this weekend will be downright pleasant and even a bit cool by early May standards with overnight lows in the upper 40s to lower and middle 50s both Saturday night and Sunday night. High pressure will dominate with light northerly winds prevailing through Sunday with similar high temperatures as Saturday in the mid to upper 70s to near 80 degrees in our southernmost zones. Sunny skies will also allow for some time to drying out after a rather wet period over the past week. Unfortunately, this stretch of dry and comfortable spring weather appears to be short-lived after high pressure shifts east of the region early next week. The next longwave trough will begin shifting east from the Four Corners region by Monday into Monday night, sending the first in a series of shortwaves our direction on Tuesday with widespread showers and thunderstorms returning. By mid to late week, the trough ejection through the Rockies will slow to a crawl and result in multiple disturbances continuing to shift SE across our region with total rainfall through the end of next on the order of 3-6 inches areawide. Of course, we will work to fine tune this forecast over the coming days but it definitely appears that a very unsettled week is in store with heavy rainfall and flooding concerns likely escalating throughout the week. /19/ && .AVIATION... (12Z TAFS) Issued at 638 AM CDT Fri May 2 2025 For the 02/06Z TAF update, MVFR/IFR vis/cigs will remain in place as rounds of -TSRA upstream and downstream after 02/15Z combine with attendant cloud cover across the airspace. Southerly winds will become light and variable as the frontal boundary slowly crosses further into the airspace. /16/ && .SPOTTER INFORMATION STATEMENT... Issued at 315 AM CDT Fri May 2 2025 Spotter activation will likely be needed by this afternoon through this evening for the threat of severe thunderstorms. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 84 62 79 54 / 80 70 10 0 MLU 86 65 79 54 / 80 80 30 0 DEQ 75 52 74 47 / 90 50 0 0 TXK 78 57 76 51 / 80 70 10 0 ELD 79 59 77 49 / 80 80 10 0 TYR 81 58 75 52 / 80 70 0 0 GGG 83 59 76 51 / 90 70 10 0 LFK 84 62 79 54 / 80 80 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...19 LONG TERM....19 AVIATION...16
Special Weather Statement
National Weather Service Shreveport LA
1133 AM CDT Fri May 2 2025
LAZ005-006-014-021700-
Union LA-Ouachita LA-Lincoln LA-
1133 AM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION...
NORTHWESTERN OUACHITA AND EAST CENTRAL LINCOLN PARISHES UNTIL NOON
CDT...
At 1133 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Farmerville, or 13 miles northeast of Ruston, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Downsville, Eureka, Rocky Branch, D Arbonne and Loch Lomon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3267 9249 3283 9223 3260 9210 3254 9249
3264 9254
TIME...MOT...LOC 1632Z 245DEG 15KT 3261 9244
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
23The Shreveport radar (KSHV), 135 km away, was scanning. The volume nearest the first event began at 16:38 UTC.
13 flash flood, 9 hail, 8 thunderstorm wind. Local standard time, as filed.
A report of ping pong ball size hail that fell in Downsville was posted to social media.
Quarter size hail fell at the intersection of Highway 546 and New Natchitoches Road.
Half dollar size hail fell near Downtown Monroe. Report from mPING.
Quarter size hail fell near West Monroe High School.
Ping pong ball size hail fell near Coleman Avenue in West Monroe.
Quarter size hail fell on the Lea Joyner Bridge in Monroe.
Quarter size hail fell in the Garden District in Monroe.
Quarter size hail fell on Tower Drive in Monroe.
Quarter size hail fell at the intersection of Desiard Street and Lowery Street.
A tree was blown over a road in Florien.
Highway 80 at the Highway 165 overpass was flooded.
Multiple trees were blown down across Northern Natchitoches Parish.
Multiple trees were blown down throughout Red River Parish.
A 64 mph wind gust was measured at the Shreveport Regional Airport ASOS.
A power line was downed at the intersection of Peyton Street and Hollywood Avenue.
A tree was blown down atop a power line on Choctaw Trail.
I-20 near Pines Road was covered in high water.
The intersection of Airline Drive and Barksdale Blvd was flooded over the curbs.
A LA DOTD webcam depicted high water covering I-20 near Linwood Avenue.
A car stalled in high water beneath the railroad overpass on Hearne Avenue just south of Midway Avenue.
A picture was posted to social media that the intersection of Pines Road and West 70th Street was flooded.
Trees were blown down on Highway 544 and Highway 151 northeast of Arcadia.
A video was posted to social media of flooding on Douglas Drive.
High water covered Youree Drive near Kings Highway.
Multiple trees were blown down along Highway 146 near the intersection of Highway 563.
A car was stalled in high water on Hamilton Road north of I-20.
High water covered Airline Drive at Gay Blvd.
A school bus was stalled in high water on Youree Drive and East Washington Street.
Multiple underpasses along I-20 in Webster Parish were flooded.
East McKinley Avenue was flooded near Freedom Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260174, 1260176, 1260179, 1260192, 1260196, 1260182, 1260186, 1260202, 1260197, 1260205, 1260207, 1260210, 1261613, 1260214, 1260216, 1261587, 1260218, 1261579, 1261595, 1261602, 1261612, 1261614, 1261605, 1261606, 1261600, 1261607, 1261608, 1261609, 1261610, 1261611.